| Model Number |
SIGTRS45AXT |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
10/05/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, at the second firing on the antrum during a laparoscopic sleeve procedure, there was a poor staple formation.It was also noted that the surgeon could not complete majority of the firing after starting and got too much tissue signal.The surgeon waited minutes between attempts for perfusion, repressed and did not fire any more.The surgeon had to staple inside the original cut line and make the sleeve tighter/smaller to complete the case.The sleeve took 2 hours instead of 40 minutes.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, at the second firing on the antrum during a laparoscopic sleeve procedure, there was a poor staple formation.It was also noted that the surgeon could not complete majority of the firing after starting and got too much tissue signal.The surgeon waited minutes between attempts for perfusion, repressed and did not fire any more.A new reload was used on the same power handle, adapter and shell.Then, the surgeon had to staple inside the original cut line and make the sleeve tighter/smaller to complete the case.The sleeve took 2 hours instead of 40 minutes.
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted multiple staple lines were noted in the shown tissue.Proper and poor staple formation was observed.It was reported that the staples did not form as expected and the device initially fires but failed to complete the firing cycle.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.